MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: guide wire: sion, guide cath: hyperion.(b)(4).Evaluation summary: the device was returned for analysis.The reported material deformation was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.After retrieving the stent delivery system with force, the stent strut was found to be flared.The xience alpine,(b)(6), instructions for use is written in (b)(6); therefore the domestic xience alpine instructions for use (ifu) is referenced.The xience alpine everolimus eluting coronary stent system (eecss), domestic electronic instructions for use states: if removal of a stent system is required prior to deployment, ensure that the guiding catheter is coaxially positioned relative to the stent delivery system, and cautiously withdraw the stent delivery system into the guiding catheter.Should unusual resistance be felt at any time when withdrawing the stent towards the guiding catheter, the stent delivery system and the guiding catheter should be removed as a single unit.This should be done under direct visualization with fluoroscopy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent use error as it is likely that as the sds was advanced resistance was met with the anatomy resulting in the reported failure to advance.During removal, the stent got caught by the tip of guiding catheter resulting in the reported difficult to remove.Interaction with the guiding catheter as force was used to remove the device (against the instructions for use) resulted in the noted stent damage (flared).There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a concentric de novo lesion located in the right coronary artery that was moderately tortuous, heavily calcified and 90% stenosed.After pre-dilatation, a 2.25 x 23 xience alpine was advanced; however, failed to cross.When the xience alpine was being removed, the stent got caught by the tip of guiding catheter.After retrieving the stent delivery system with force, the stent strut was found to be flared.Further pre-dilatation was performed and a new same-size xience alpine sds was used to successfully complete the procedure.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6918487
Report Number2024168-2017-07997
Device Sequence Number483068
Product Code NIQ
UDI-Device Identifier08717648199097
UDI-Public08717648199097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2020
Device Catalogue Number1125225-23
Device Lot Number7041441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1